MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. UNK_CARTRIDGE_EMERALD_UNKNOWN; UNFOLDER CARTRIDGE

AMO PUERTO RICO MFG. INC. UNK_CARTRIDGE_EMERALD_UNKNOWN; UNFOLDER CARTRIDGE
Model Number EMERALDC30
Medical Device Problem Codes Difficult to Advance (2920); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Weight and ethnicity: unknown, information not provided.If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Device evaluation: product testing could not be performed since the product was not returned for evaluation.Therefore, the reported issue could not be verified, and product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaint was received from this production order.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a ar40m model intraocular lens(iol) was partially inserted and got stuck in the cartridge.The iol had to be cut out during the same procedure.This event was observed while inserting the lens into the patient's eye.There was no patient injury and no medical/surgical interventions such as vitrectomy, incision enlargement or sutures were done.Procedure was completed successfully using backup lens of same model and diopter.Patient recovered fine after the surgery.No further information available.
 
Additional Manufacturer Narrative
Corrected data: upon further review it was noted that initial mdr report (2648035-2021-07692), was inadvertently submitted against the ar40m intraocular lens.However, per reported device code the correct reportable suspect product was the emeraldc cartridge.The following sections have been updated: section d1: brand name: unk_cartridge_emerald_unknown section d2: type of the device: common device name: unfolder cartridge section d2: type of the device: device product code: kyb section d4: model number: emerald c30 section d4: lot number: unknown/not provided section d4: unique id number: (b)(4).Unknown section d4: expiration date: unknown as the lot number was not provided.Section d6: if implanted; give date: n/a (not applicable).The cartridge is not an implantable device.Section d7: if explanted; give date: n/a (not applicable).The cartridge is not an implantable device.Section d10: concomitant product: ar40m, serial number (b)(6).Section h4: manufacture date: unknown as the lot number was not provided.Additional data: it was confirmed that the suspect cartridge has not been returned by the account.Section h3:81 - other: the device is not returning for evaluation as it was discarded by the account; therefore, a failure analysis of the complaint device cannot be completed.A review of the device/lot history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.See h10 for explanation.

Brand Name
UNK_CARTRIDGE_EMERALD_UNKNOWN
Common Device Name
UNFOLDER CARTRIDGE
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11742879
Report Number2648035-2021-07692
Device Sequence Number1389805
Product Code KYB
UDI-Device Identifier05050474501805
UDI-Public(01)05050474501805(17)230828
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2023
Device Model NumberEMERALDC30
Device Catalogue NumberEMERALDC30
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer04/28/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AR40M, SERIAL NUMBER (B)(6).; EMERALD INSERTER
Patient Age47 YR